Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

low anion gap levels? 8.1 ( 10 - 20) should

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12891 Questions
Question
low anion gap levels? 8.1 ( 10 - 20)
should i be worried i got that test in the hospital? i go see my dr tomorrow. im worried because i know it bad when its low. does this mean i have multiple myeloma?
Tue, 6 Feb 2018 in Pregnancy
 
 
Answered by Dr. Rakhi Tayal 12 minutes later
Brief Answer:
Can be a normal variation.

Detailed Answer:
Hello,
Thanks for posting your query.
A low anion gap can be a normal variant due to dilution. It does not always indicate a problem. This can happen due to low levels of albumin also. With no other symptoms, it does not suggest a multiple myeloma. The test can be repeated after a few weeks to validate the findings. Do go for your check up and get further investigations done to find cause if any.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor